Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 29, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 3, 2018, 9:58 AM EDT. It took effect at Jun 3, 2018, 6:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2018, 9:58 AM EDT (13:58 UTC)
- In effect from
- Jun 3, 2018, 6:00 PM EDT
- Expired
- Jun 4, 2018, 9:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
343 WHUS71 KCLE 031358 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 958 AM EDT Sun Jun 3 2018 LEZ142-143-032200- /O.NEW.KCLE.SC.Y.0029.180603T2200Z-180604T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 958 AM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 9 AM EDT Monday. * WINDS...Southeast 5 to 15 knots through early afternoon becoming northwest 15 to 25 knots this evening. * WAVES...1 to 3 feet this afternoon building to 3 to 5 feet this evening. Waves should subside Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-032200- /O.NEW.KCLE.SC.Y.0029.180604T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 958 AM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 PM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 9 PM EDT Monday. * WINDS...Southeast winds 5 to 15 knots through late afternoon becoming west 15 to 25 knots this evening with gusts up to 30 knots. * WAVES...around 2 feet this afternoon building to 3 to 6 feet by late evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
296 WHUS71 KCLE 032003 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 403 PM EDT Sun Jun 3 2018 LEZ147>149-040415- /O.EXB.KCLE.SC.Y.0029.180604T0800Z-180605T0100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 403 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM to 9 PM EDT Monday. * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. $$ LEZ142-143-040415- /O.CON.KCLE.SC.Y.0029.180603T2200Z-180604T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 403 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WINDS...West 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-040415- /O.CON.KCLE.SC.Y.0029.180604T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 403 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 PM EDT MONDAY... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
455 WHUS71 KCLE 040143 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 943 PM EDT Sun Jun 3 2018 LEZ142-143-040945- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180604T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 943 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-040945- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 943 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT MONDAY... * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-040945- /O.CON.KCLE.SC.Y.0029.180604T0800Z-180605T0100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 943 PM EDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM EDT MONDAY... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. $$
268 WHUS71 KCLE 040802 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EDT Mon Jun 4 2018 LEZ142-143-041300- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180604T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 402 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...West 15 to 25 knots. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-041615- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 402 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-041615- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. $$
012 WHUS71 KCLE 041323 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 923 AM EDT Mon Jun 4 2018 LEZ142-143-041430- /O.EXP.KCLE.SC.Y.0029.000000T0000Z-180604T1300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 923 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds will remain 15 to 20 knots with waves 2 to 4 feet. Both will slowly decrease through the day. $$ LEZ144>146-042130- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 923 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-042130- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 923 AM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. $$
267 WHUS71 KCLE 041941 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 341 PM EDT Mon Jun 4 2018 LEZ144>146-050100- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 341 PM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-050100- /O.CON.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 341 PM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. $$
200 WHUS71 KCLE 050101 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 901 PM EDT Mon Jun 4 2018 LEZ144>149-050215- /O.EXP.KCLE.SC.Y.0029.000000T0000Z-180605T0100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 901 PM EDT Mon Jun 4 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 6:07 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 6:07 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 607 AM EDT Sun Jun 3 2018 .SYNOPSIS... Low pressure over Lake Superior will track across the Northern Lakes today forcing a cold front across the forecast area. High pressure will build into the Upper Ohio Valley on Monday. && .NEAR TERM /THROUGH MONDAY/... No changes for the 630 update. Surface low near Muncie, IN with broken line of -tsra across Central IN. Expect convection to reach NW OH between 12z-13z and into CLE area around 18z. Original discussion... Cold front across Central Illinois will track across the forecast area today. Broken line of showers and thunderstorms just into Central Indiana will move into the western portion of the forecast area toward daybreak. The -tsra will continue until shortly after sunrise then begin to diminish. Best chance of convection will be from CLE east this afternoon and evening. Capes rise to around 1200j/kg but little shear or additional lift. However precipitable water with this system 1.6 to almost 2 inches so some could be heavy rainers. Could see upwards of an inch of rain this afternoon or evening in the east. Convection moves east of the forecast area late this evening. Could however see a stray shower in the east on Monday as upper level trough swings across the Eastern portion of Lake Erie. High pressure begins building in from the West Monday. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Temperatures will remain a little below normal during the period with highs struggling to reach 70 both Tuesday and Wednesday. A cold front is still on track to settle across the region on Tuesday. Scattered showers look to be a good bet and have bumped up precip chances in the east into the likely category. The front will be slow to exit to the south Tuesday evening so will hang on to some small precip chances. After that...it will remain dry the end of the short term period as high pressure builds in from the north. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Model differences persist in the long term period and as a result have made only minor changes to the forecast this morning. Will lean toward the ECMWF solution which keeps Thursday dry. Big questions still for Friday but will keep things dry for now given the 00z ECMWF which shows high pressure hanging on. It must be noted that the GFS brings a disturbance over the area for the end of the week. Until I see some of the other guidance picking up on it this scenario will be ignored. Have nudged temps down a tad from the earlier forecast. We should get to around normal for highs but nothing warmer. && .AVIATION /06Z Sunday THROUGH Thursday/... Surface low near Muncie, IN with broken line of -tsra across Central IN. Expect convection to reach NW OH between 12z-13z and into CLE area around 18z. Convection should begin diminishing next hour or two then intensifying early afternoon as capes push to around 1200 j/kg. System should be east of forecast area by late evening. OUTLOOK...Non-VFR possible again Tuesday into Tuesday night in showers/thunderstorms. && .MARINE... Light flow will become southerly ahead of the a cold front this morning. The front will reach the west end of the lake by late morning and should be east of the lake by sunset. W to NW will develop behind the front. Speeds may get high enough for a small craft tonight but will let the day crew take a better look at that. Speeds will gradually come down on Monday. West to northwest flow will continue into Tuesday. Another cold front will sag south across the region during the day and this will cause the flow to become northerly for a time. We could again get close to small craft conditions Tuesday night. Surface high pressure will settle over the region for Wednesday causing the flow to become light. By daybreak Thursday the flow will be back to the south as the surface ridge moves off to the east. South or southwest flow will then continue through the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Kubina LONG TERM...Greenawalt/Kubina AVIATION...DJB MARINE...Kubina
Hazardous weather outlook, Jun 3, 4:00 AM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 400 AM EDT Sun Jun 3 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 400 AM EDT Sun Jun 3 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:18 PM EDT | Special Weather Statement | CLE | Lorain | 42 min |
| Jun 3, 1:13 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Holmes, Lake, Medina, Portage and 3 more | 92 min |
| Jun 3, 1:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jun 3, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 47 min |
| Jun 3, 2:46 PM EDT | Special Weather Statement | CLE | Ashtabula, Mahoning, Portage, Trumbull | 59 min |
| Jun 3, 2:48 PM EDT | Flash Flood Warning | CLE | Geauga, Lake | 3 hr |
| Jun 3, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 49 min |
| Jun 3, 3:13 PM EDT | Special Marine Warning | CLE | 79 min | |
| Jun 3, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 50 min |
| Jun 3, 3:55 PM EDT | Special Weather Statement | CLE | Mahoning | 35 min |
| Jun 3, 3:34 PM EDT | Special Weather Statement | CLE | Crawford | 56 min |
| Jun 3, 4:30 PM EDT | Special Weather Statement | CLE | Crawford | 75 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.